MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION; PROBE

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION; PROBE
Model Number 279702070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter name and address: initial reporter facility name: (b)(6).Initial reporter occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, during an interbody fusion procedure for spinal stenosis, the compressor in question was broken during compressing.There were no problems that interrupted the operation.The surgery was completed successfully without any surgical delay.No further information is available.This report involves one expedium spine system compressor, parallel action.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that xpdm compressor, parallel, has a broken spring near the set screw.Broken spring part was returned.No other problems were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unwanted forces.A dimensional inspection for the xpdm compressor, parallel was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the xpdm compressor, parallel would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part # 279702070.Lot # e1007.Supplier: teleflex ¿ batch1: lot qty of (b)(4) unit were released on 26 mar 2010 with no discrepancies.¿ batch2: lot qty of (b)(4) unit were released on 26 jan 2009 with no discrepancies ¿ batch3: lot qty of (b)(4) unit were released on 10 jun 2008 with no discrepancies.¿ batch4: lot qty of (b)(4) unit were released on 10 jun 2008 with no discrepancies ¿ batch5: lot qty of (b)(4) unit were released on 14 feb 2008 with no discrepancies ¿ batch6: lot qty of (b)(4) unit were released on 14 feb 2008 with no discrepancies ¿ batch7: lot qty of (b)(4) unit were released on 11 jan 2008 with no discrepancies ¿ batch8: lot qty of (b)(4) unit were released on 10 jan2008 with no discrepancies no ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1: initial reporter e3: reporter is a j&j sales representative.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM COMPRESSOR, PARALLEL ACTION
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15527133
Report Number1526439-2022-01756
Device Sequence Number5991026
Product Code HXB
UDI-Device Identifier10705034198460
UDI-Public10705034198460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702070
Device Catalogue Number279702070
Device Lot NumberE1007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/19/2022
12/08/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/09/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown